Medical Questions > Womens Health > Birth Control Forum

Microgynon 30 And Hairloss

Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...
I started taking microgynon 30 about 5 months ago and have since noticed a severe hairloss. I have consulted my nurse but she thinks it could be due to stress. I still think it may be because of Microgynon 30...is it possible??
Did you find this post helpful?
First Helper minnfu
|
Users who thank Shafaq for this post: VivienPink 

replied February 20th, 2007
Especially eHealthy
ANy thing is possible; perhaps you could get an actual appointment and not just a phone call to a nurse, who might not know about the effects of microgyn?
|
Did you find this post helpful?

replied May 18th, 2009
Priya
I too have noticed a massive reduction in hair. I have been on and off Microgyon 30 for the last 15 years.

I noticed my hair getting finer over the years (i did have really thick hair) but never enough to worry, then in the last 3 years when I have been constantly on the pill (no breaks) it has dramatically fallen. Me and hubby could not figure out what the cause was and tried everything....then eventually did the maths! I can only put it down to the pill. Its the only drug that im pumping in to my body and the only thing that has changed in the past 3 years so it makes sense. I have only just come off the pill, a few days ago so I cannot tell you the outcome yet.....all I can hope for is for the hairfall to stop and with some luck my hair to regrow. No bald patches but very fine!!

Hope this helps.
|
Did you find this post helpful?
Users who thank Preee for this post: VivienPink 

replied February 1st, 2011
Hair loss and hair changes when using Micrognon 30
Hi, I too have been using microgynon 30 and when I first started, i did not notice anything apart from less painful periods. A few weeks a go i also went on Zineryt tropical solution. I got really bad hairloss and My hair is falling out so much, i am scared that i will be bald. Same as priya, i have had thick hair. Now I have very thin hair and i started growing "baby hair" in the neck hair area. It also started to curl in the neck area, and a few spots on the top of the hair. The curls look like those afrolocks, but the rest of my hair is dead straight. First I thought that it was the solution but i found no sideaffects online for hair loss but for the pill (I am in my 3rd month). I am seeing my doctor next week. Lets hope I will still have hair then :/ Everyone you are not the only one Wink x
|
Did you find this post helpful?

replied August 17th, 2012
hair loss pill oral contraceptive
I was only on microgynon for about 3 months and came of it as it was giving me spots. This was bout 3 months agoand I have been losing my hair for these 3 months. I used to have incredibly thick hait and now it is much thinner. There are no bald spots but an overall thinning. It is really getting me down as no one seemed to take any notice when I said my hair is falling out. I went to my doctor and had a blood test and everything came out fine. People said it may have been caused by a stress about 3 months ago, but I wasnt under any particular stress back then. The only thing I think it could be is the pill.
How long will my hair continue to fall out for? It is stressing me out and I'm worried this stress may cause evern more hair loss :/ Is there any way to stop more hair from falling out?
|
Did you find this post helpful?

replied August 21st, 2012
Extremely eHealthy
I was on Mircogynon and when I stopped taking it 3-4 months after I stopped taking it I noticed my hair falling out. This is normal when you stop some pills it's just because of a hormone imbalance.

It can last up to 4 months for me it lasted 2 months. When your hormone levels are more settled the hair loss should stop and your hair return to normal. Have you thought about taking multivitamins that make your hair, skin and nails better? It might help a bit but it might not.
|
Did you find this post helpful?

replied September 21st, 2012
Hair thinning on Mircogynon?
Ive been on Mircogynon for about 6 years- for the past year I have noticed that my hair has been falling out alot more than usual - I had a bllod test and everything came back fine so i tried the supplements from health shops and havent really seen much improvement. People have said it can be due to stress - but i think the only stress i have is about my hair falling out! I am trying a different pill now and hope that i will see some improvement.
|
Did you find this post helpful?

replied September 21st, 2012
Hair thinning on Mircogynon?
Ive been on Mircogynon for about 6 years- for the past year I have noticed that my hair has been falling out alot more than usual (general thinning all over and now have a very thin ponytail) - I had a blood test and everything came back fine so i tried the supplements from health shops and havent really seen much improvement. People have said it can be due to stress - but i think the only stress i have is about my hair falling out! I am trying a different pill now and hope that i will see some improvement.
|
Did you find this post helpful?

replied January 21st, 2014
Microgynon 30 and hair loss
I was on Yasmin for about 5 years and was recently taken off it due to the risk of blood clotting. I am over 30 and travel by plane frequently so was at increased risk. I had been on Microgynon 30 in my early 20s so started taking this again as it has a lower risk for blot clots. I had experienced some hair loss in the year before the change, mainly around the front and top of the head, which I think is genetic as my mother also has some thinning hair in these areas. (I also had a blood test which came back completely normal.) However, after starting Microgynon 30 the hair loss became accelerated. In the last few months since I've been taking it I have been pulling out sometimes 10 hairs at a time in the shower, or by brushing, and must be losing 100 hairs a day. I have decided to stop taking it and return to a normal, natural hormonal cycle and see what happens with my hair. Has anyone had this experience with Microgynon and if so, what happened when you stopped taking it? Thanks
|
Did you find this post helpful?

replied February 4th, 2014
Extremely eHealthy
I didn't have hair loss whilst taking Microgynon 30. About 2 months after I STOPPED taking it was when I noticed that I started losing my hair.

Quick look on google said it was normal to lose hair when stopping any pill due to hormone imbalance and usually resolves within 6 months. I only had issues with losing my hair for 2-3 months. Used a different pill and had the same thing when I stopped it. I now use the copper coil and have no problems with my hair.
|
Did you find this post helpful?

replied February 3rd, 2014
Microgynon 30 and hairloss
Hi, I have also experienced SEVERE hairloss since being on Microgynon30. I've used it for just over a month when I noticed my hair thinning. I'm back on Marvelon, and hope this will reverse the effects.
|
Did you find this post helpful?

replied February 3rd, 2014
my hair also fell out when I was taking microgynon 30. I took it for about a year and by the time I noticed my hair was thinning you could see my scalp. I stopped taking it about 8 months ago and now I have about an inch of regrowth. I definitely think that microgynon was responsible.
|
Did you find this post helpful?